Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2009, 9:17 AM CDT for 4 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2009, 9:17 AM CDT (14:17 UTC)
- Expired
- Mar 24, 2009, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241417 SVRTSA OKC035-041-097-115-241500- /O.NEW.KTSA.SV.W.0044.090324T1417Z-090324T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 917 AM CDT TUE MAR 24 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA NORTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA NORTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA SOUTHWESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1000 AM CDT * AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BIG CABIN TO ADAIR...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...VINITA... PENSACOLA...LANGLEY...AFTON...KETCHUM...DISNEY...CLEORA AND BERNICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3680 9489 3651 9491 3633 9531 3661 9524 TIME...MOT...LOC 1417Z 236DEG 33KT 3657 9518 3637 9527 $$
2 follow-up statements
000
WWUS54 KTSA 241432
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
932 AM CDT TUE MAR 24 2009
OKC097-241442-
/O.CAN.KTSA.SV.W.0044.000000T0000Z-090324T1500Z/
MAYES OK-
932 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAYES COUNTY IS
CANCELLED...
LAT...LON 3651 9491 3651 9501 3652 9502 3652 9513
3670 9508 3680 9489
TIME...MOT...LOC 1432Z 235DEG 31KT 3668 9503 3650 9511
$$
OKC035-041-115-241500-
/O.CON.KTSA.SV.W.0044.000000T0000Z-090324T1500Z/
DELAWARE OK-CRAIG OK-OTTAWA OK-
932 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHWESTERN OTTAWA...SOUTHEASTERN CRAIG AND NORTHWESTERN
DELAWARE COUNTIES...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AFTON TO 6 MILES WEST OF KETCHUM...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KETCHUM...
AFTON...CLEORA AND BERNICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3651 9491 3651 9501 3652 9502 3652 9513
3670 9508 3680 9489
TIME...MOT...LOC 1432Z 235DEG 31KT 3668 9503 3650 9511
$$000
WWUS54 KTSA 241454
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 AM CDT TUE MAR 24 2009
OKC035-041-115-241504-
/O.EXP.KTSA.SV.W.0044.000000T0000Z-090324T1500Z/
DELAWARE OK-CRAIG OK-OTTAWA OK-
954 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTTAWA...
SOUTHEASTERN CRAIG AND NORTHWESTERN DELAWARE COUNTIES EXPIRES AT 1000
AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3651 9491 3651 9501 3652 9502 3652 9513
3670 9508 3680 9489
TIME...MOT...LOC 1454Z 235DEG 31KT 3679 9483 3661 9491
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:01 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 24, 4:01 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 401 AM CDT TUE MAR 24 2009 .DISCUSSION... ACTIVE WEATHER WILL PERSIST THROUGH THE END OF THE WEEK AND INTO THE FIRST HALF OF THE WEEKEND. SEVERAL LINE SEGMENTS OF STRONG TO SEVERE STORMS CONTINUE OVER NE OK THIS MORNING...AHEAD OF COLD FRONT THAT CURRENTLY EXTENDS FROM SERN KS INTO SWRN OK. WHILE INSTABILITY ISNT OVERLY IMPRESSIVE ACROSS THE REGION...THESE STORMS SHOULD MAINTAIN STRENGTH OVER THE NEXT SEVERAL HOURS AS A 50-60KT SWLY LOW-LEVEL JET PERSISTS INTO THE EARLY MORNING HOURS. ADDITIONAL STRENGTHENING MAY OCCUR LATER THIS MORNING AND INTO THE AFTERNOON AS SURFACE HEATING ENSUES...WITH THE SEVERE THREAT SHIFTING INTO SE OK AND WRN AR. WILL TAKE A LAST LOOK AT RADAR TRENDS BEFORE DECIDING ON FIRST PERIOD POPS. AFTER A COOL NIGHT...THE COLD FRONT TO OUR S WILL BEGIN TO LIFT BACK N AS A WARM FRONT AS ANOTHER FAST MOVING UPPER WAVE EJECTS INTO THE PLAINS ON WEDNESDAY. HAVE FOLLOWED THE MORE PROGRESSIVE SOLUTION OF THE GFS...AS THE NAM APPEARS TOO SLOW AND DEEP WITH THE AFOREMENTIONED WAVE. HAVE GONE WITH HIGH CHANCE POPS AREAWIDE WEDNESDAY NIGHT...AND LATER SHIFTS CAN BETTER DEFINE THE POPS. FORECAST BECOMES INCREASINGLY INTERESTING TOWARD THE END OF THE WEEK...AS A STRONG UPPER SYSTEM IS FORECAST TO DROP OUT OF THE PACIFIC NW AND DEEPEN ACROSS THE ROCKIES BY THURSDAY. GFS/ECMWF AND GEM MODELS ARE ALL IN REASONABLE AGREEMENT WITH THE LATITUDINAL TRACK OF THE CLOSED LOW...WITH ONLY MINOR TIMING DIFFERENCES NOTED AS THE SYSTEM EJECTS ACROSS OK ON FRIDAY/FRIDAY NIGHT. THIS TRACK APPEARS FAVORABLE FOR SOME EARLY SPRING SNOW ACROSS PARTS OF KS/MO...AND POSSIBLY INTO NE OK/NW AR. NOT READY TO BITE ON THE 2-4 INCHES OF SNOW SUGGESTED BY THE GFS ACROSS FAR NERN OK...BUT WILL MAINTAIN A RAIN/SNOW MIX FOR FRIDAY NIGHT INTO SATURDAY MORNING FOR NE OK/NW AR. WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. AFTER ANOTHER COOL DAY ON SATURDAY...TEMPERATURES SHOULD BOUNCE BACK ON SUNDAY AS STRONG SLY FLOW RETURNS. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 39 61 43 / 50 10 20 50 FSM 65 41 67 46 / 60 10 20 50 MLC 63 39 65 46 / 70 10 20 50 BVO 60 35 61 40 / 50 10 20 50 FYV 63 34 63 42 / 70 10 10 50 BYV 62 36 61 43 / 80 10 10 50 MKO 63 38 64 43 / 80 10 20 50 MIO 56 36 62 45 / 90 10 20 50 F10 60 39 62 43 / 70 10 20 50 HHW 70 43 67 49 / 60 10 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....18
Hazardous weather outlook, Mar 24, 5:23 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 523 AM CDT TUE MAR 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 449 AM CDT TUE MAR 24 2009 ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING AND EARLY AFTERNOON. THE FRONT IS EXPECTED TO BE NEAR INTERSTATE 44 AROUND 7 AM AND STRETCH FROM NORTHWEST ARKANSAS TO EXTREME SOUTHEAST OKLAHOMA AROUND 1 PM. A FEW THUNDERSTORMS AHEAD OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND. STRONG WIND FIELDS AND RESULTANT SHEAR COULD PRODUCE BRIEF ISOLATED TORNADOES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE IN AREAS OF REPEAT THUNDERSTORMS. SHOULD THE COLD FRONT SLOW DOWN...STORMS OVER WEST CENTRAL ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA WILL POSE A GREATER THREAT THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT SEVERAL DAYS WILL BE UNSETTLED. THE FRONT WILL START BACK NORTH LATE WEDNESDAY AS A WARM FRONT...WHICH COULD IGNITE ANOTHER ROUND OF THUNDERSTORMS. A POTENT UPPER LOW DROPPING SOUTH FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS FRIDAY WILL BRING A THUNDERSTORM THREAT LATE THURSDAY AND FRIDAY. COLD AIR ASSOCIATED WITH THAT SYSTEM MAY PRODUCE A RAIN SNOW MIX FOR AREAS NEAR THE KANSAS OR MISSOURI BORDERS FRIDAY NIGHT INTO SATURDAY. SIGNIFICANT SNOW IS LIKELY NORTH OF OUR AREA. SHOULD THIS SYSTEM TAKE A MORE SOUTHERN ROUTE...CHANCES INCREASE FOR MEASURABLE SNOW IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 24, 7:05 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 AM CDT TUE MAR 24 2009
OKZ054-060-064-241230-
CREEK OK-OSAGE OK-TULSA OK-
705 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...CREEK AND TULSA
AT 704 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MANNFORD TO 8 MILES SOUTH OF DEPEW...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...SAND SPRINGS...BRISTOW...SLICK...DEPEW...KELLYVILLE
AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3615 9635 3617 9627 3618 9626 3630 9600
3586 9615 3586 9618 3574 9619 3564 9659
TIME...MOT...LOC 1204Z 234DEG 37KT 3609 9634 3570 9653Special weather statement, Mar 24, 7:32 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT TUE MAR 24 2009
OKZ054-060-064-066-241300-
CREEK OK-OKMULGEE OK-OSAGE OK-TULSA OK-
732 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK AND
TULSA
AT 730 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SPERRY TO SAPULPA TO 8 MILES SOUTHWEST OF
SLICK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE ...TULSA....SAND SPRINGS...
JENKS...OWASSO...GLENPOOL...MOUNDS ...KIEFER...KELLYVILLE AND
SAPULPA.
THE STRONGEST STORM IN THE LINE WAS LOCATED JUST WEST OF SAND
SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3564 9649 3595 9625 3630 9614 3644 9579
3642 9579 3640 9581 3615 9583 3586 9598
3565 9631
TIME...MOT...LOC 1230Z 239DEG 34KT 3626 9607 3600 9615
3572 9637Special weather statement, Mar 24, 7:57 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT TUE MAR 24 2009
OKZ064>066-241330-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
757 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 757 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF BOLEY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON AND
OKFUSKEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3573 9619 3555 9612 3539 9643 3540 9645
3545 9645 3545 9647 3543 9649 3548 9657
TIME...MOT...LOC 1257Z 237DEG 38KT 3547 9647Special weather statement, Mar 24, 8:28 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 AM CDT TUE MAR 24 2009
OKZ061-067-241400-
ROGERS OK-WAGONER OK-
828 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER AND ROGERS
AT 828 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CLAREMORE TO EAST BROKEN ARROW...MOVING
NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CLAREMORE...VERDIGRIS...TIAWAH...FOYIL...BUSHYHEAD
AND CHELSEA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3623 9544 3607 9576 3610 9577 3631 9571
3660 9542
TIME...MOT...LOC 1328Z 228DEG 35KT 3632 9563 3609 9575Special weather statement, Mar 24, 8:44 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT TUE MAR 24 2009
OKZ065-066-241415-
OKFUSKEE OK-OKMULGEE OK-
844 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 844 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH AND BRYANT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3556 9609 3530 9597 3529 9598 3529 9638
3536 9641
TIME...MOT...LOC 1344Z 234DEG 40KT 3528 9632Special weather statement, Mar 24, 9:04 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 AM CDT TUE MAR 24 2009
OKZ057-062-241430-
CRAIG OK-MAYES OK-
904 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHERN MAYES
AT 904 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BIG CABIN TO 7 MILES WEST OF
PRYOR...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...VINITA...BIG CABIN...PRYOR...
STRANG...ADAIR AND PENSACOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3676 9500 3639 9507 3626 9543 3660 9530
TIME...MOT...LOC 1404Z 234DEG 32KT 3655 9525 3628 9542The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 53 min |
| Mar 23, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 51 min |
| Mar 23, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| Mar 24, 12:04 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Mar 24, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Mar 24, 1:01 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 59 min |
| Mar 24, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Rogers, Tulsa | 51 min |
| Mar 24, 1:11 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 7 hr |
| Mar 24, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Washington | 63 min |
| Mar 24, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 47 min |
| Mar 24, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 43 min |
| Mar 24, 2:31 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 59 min |
| Mar 24, 2:39 AM CDT | Tornado Warning | TSA | Osage, Washington | 25 min |
| Mar 24, 2:55 AM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Mar 24, 3:00 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Mar 24, 3:01 AM CDT | Special Weather Statement | TSA | Nowata | 59 min |
| Mar 24, 3:02 AM CDT | Special Weather Statement | TSA | Craig, Rogers | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 80 min |
| Mar 24, 5:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 45 min |
| Mar 24, 5:07 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 68 min |
| Mar 24, 5:27 AM CDT | Tornado Warning | TSA | Craig, Nowata | 33 min |
| Mar 24, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 63 min |
| Mar 24, 6:11 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Mar 24, 7:05 AM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Mar 24, 7:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Mar 24, 7:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Mar 24, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 30 min |
| Mar 24, 8:18 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 38 min |
| Mar 24, 8:28 AM CDT | Special Weather Statement | TSA | Rogers | 32 min |
| Mar 24, 8:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Mar 24, 8:47 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 43 min |
| Mar 24, 9:04 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Mar 24, 9:47 AM CDT | Special Weather Statement | TSA | Delaware, McIntosh, Muskogee | 43 min |
| Mar 24, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 53 min |
| Mar 24, 10:00 AM CDT | Special Weather Statement | TSA | Ottawa | 15 min |
| Mar 24, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 47 min |
| Mar 24, 10:43 AM CDT | Special Weather Statement | TSA | Adair, Delaware | 32 min |
| Mar 24, 10:56 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 64 min |
| Mar 24, 11:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Mar 24, 12:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 24, 1:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.